Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2018, 4:27 PM EDT for Columbia County, Greene County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 4:27 PM EDT (20:27 UTC)
- Expired
- Aug 3, 2018, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, NY, Greene County, NY
The radar
The Albany radar (KENX), 56 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
960
WUUS51 KALY 032027
SVRALY
NYC021-039-032115-
/O.NEW.KALY.SV.W.0073.180803T2027Z-180803T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
427 PM EDT FRI AUG 3 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Columbia County in east central New York...
Eastern Greene County in east central New York...
* Until 515 PM EDT.
* At 427 PM EDT, a severe thunderstorm was located over Red Hook, or
near Rhinebeck, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Clermont around 435 PM EDT.
Livingston around 440 PM EDT.
Catskill, Claverack and Claverack-Red Mills around 450 PM EDT.
Hudson, Athens and Lorenz Park around 455 PM EDT.
Coxsackie around 505 PM EDT.
New Baltimore, Valatie and Kinderhook around 510 PM EDT.
Other locations impacted by this severe thunderstorm include
Ancramdale, Burden, Rossman, Rayville, Otter Hook, Riders Mills,
North Hillsdale, Kiskatom, Climax and Brick Tavern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4200 7371 4208 7391 4208 7393 4213 7391
4218 7400 4217 7400 4216 7402 4244 7399
4251 7335 4209 7351 4205 7350 4204 7352
4198 7353
TIME...MOT...LOC 2027Z 184DEG 36KT 4200 7386
HAIL...1.00IN
WIND...60MPH
$$
DBT2 follow-up statements
819
WWUS51 KALY 032056
SVSALY
Severe Weather Statement
National Weather Service Albany NY
456 PM EDT FRI AUG 3 2018
NYC039-032106-
/O.CAN.KALY.SV.W.0073.000000T0000Z-180803T2115Z/
Greene NY-
456 PM EDT FRI AUG 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4213 7384 4225 7382 4225 7380 4228 7378
4238 7380 4244 7377 4246 7378 4251 7335
4209 7351 4205 7350
TIME...MOT...LOC 2056Z 206DEG 32KT 4222 7357
$$
NYC021-032115-
/O.CON.KALY.SV.W.0073.000000T0000Z-180803T2115Z/
Columbia NY-
456 PM EDT FRI AUG 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR COLUMBIA COUNTY...
At 456 PM EDT, a severe thunderstorm was located near Philmont, or 9
miles south of Chatham, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Chatham and Austerlitz around 510 PM EDT.
New Lebanon around 515 PM EDT.
Other locations impacted by this severe thunderstorm include Burden,
Churchtown, Rossman, Rayville, Riders Mills, Linlithgo Mills, North
Hillsdale, Brick Tavern, Harlemville and West Ghent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4213 7384 4225 7382 4225 7380 4228 7378
4238 7380 4244 7377 4246 7378 4251 7335
4209 7351 4205 7350
TIME...MOT...LOC 2056Z 206DEG 32KT 4222 7357
HAIL...<.75IN
WIND...60MPH
$$
DBT975
WWUS51 KALY 032113
SVSALY
Severe Weather Statement
National Weather Service Albany NY
513 PM EDT FRI AUG 3 2018
NYC021-032123-
/O.EXP.KALY.SV.W.0073.000000T0000Z-180803T2115Z/
Columbia NY-
513 PM EDT FRI AUG 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY WILL EXPIRE AT
515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4213 7384 4225 7382 4225 7380 4228 7378
4238 7380 4244 7377 4246 7378 4251 7335
4209 7351 4205 7350
TIME...MOT...LOC 2113Z 270DEG 36KT 4237 7356
$$
DBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:58 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 1:58 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Albany NY
158 PM EDT Fri Aug 3 2018
.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flash Flood Watch for most of the area excluding the western
Adirondacks, mid Hudson Valley and Litchfield County from noon
today until noon on Saturday.
Zone of heaviest rain with some embedded severe thunderstorms
has thus far set up across the eastern Catskills across the
Greater Capital District and on into southern Vermont. Some
flash flooding has already been observed.
Temperatures in many areas where rain has occurred have already
hit their high temperatures for today with locations down south
expected to receive an additional rise of several degrees.
An very impressive area of showers and thunderstorms is lifting
north out of New Jersey and will reach the southern zones mid
afternoon and northern zones late afternoon. This area is likely
to produce rainfall amounts of up to several inches.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The zone of showers and thunderstorms is expected to slowly
build east tonight through Saturday morning as an upper impulse
and mid/upper level drying builds east. Locally heavy rain and
the threat for localized flooding will continue in the zone of
showers and thunderstorms as it builds east. Boundary layer wind
flow could support localized strong wind gusts and the marginal
risk of severe weather will extend through tonight, especially
in southern areas. The heaviest rain could be delayed until
late Friday night and Saturday morning in western New England.
The mid Hudson Valley and NW CT will have to be considered for
being added to the Flash Flood Watch later today based on later
data and guidance.
Rain and clouds should end in many areas by later Saturday
afternoon and there could be enough breaks in the clouds to get
high temperatures into the upper 70s to lower 80s. Highs in
western New England will mainly be in the mid to upper 70s to
near 80 with the expectation that the clouds and rain will exit
too late in the afternoon and evening for much warming.
Sunday looks like a mostly sunny day but with the humidity in
place and high temperatures in some areas into the upper 80s to
near 90, heat indices could approach the mid 90s. As we get
closer to Sunday, we may need to consider Heat Advisories in
some areas.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The period starts out on Monday with an upper level ridge axis
positioned along the east coast. Significant convective inhibition
associated with the ridge should result in abundant sunshine. A very
warm, but relatively light southwest flow will be in place as well.
This will result in temperatures rising into the upper 80s to lower
90s across much of the region. The hot temperatures combined with
forecast dewpoints in the upper 60s to near 70, would result in heat
index values in the mid to upper 90s in the Hudson Valley. The upper
ridge should hold through Monday night, however an upper level
trough will be approaching from the upper Great Lakes by Tuesday
morning.
Chances for showers and thunderstorms will increase on Tuesday, as
the upper level trough tracks eastward across the Great Lakes, with
a pre-frontal surface trough moving through eastern New York and
western New England. Highest convective probs at this time look to
be from around the Capital District westward based on the latest
guidance. With a continued hot/humid air mass in place, some of the
storms may produce gusty winds and locally heavy rainfall. While it
will be slightly cooler than Monday due to the increasing convective
potential during the afternoon, heat index values may still approach
or slightly exceed 95 degrees in parts of the Hudson Valley. Showers
and some thunderstorms should continue into Tuesday night as the
system's cold front pushes eastward into our region, although
instability will likely decrease due to diurnal effects.
Guidance then starts to differ for Wednesday, as the GFS and CMC are
indicating a more progressive pattern and drier air filtering in
from the west. However, the ECMWF has the upper trough axis still
positioned to our west on Wednesday, with a stalling surface front
over our region. This would result in continued showers and storms.
Will mention chance pops for now given the model discrepancies.
By Thursday, ridging is expected to develop providing a break in the
unsettled weather. Temperatures will continue to be above normal
through the period, but humidity levels should start to lower
towards the end of the work week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Showers and some thunderstorms will affect the terminals during
much of the 24 hour TAF period ending 18Z Saturday, as a very
moist air mass remains in place. Thunderstorms with heavy
rainfall and gusty winds are expected this afternoon.
Will mention mainly IFR conditions for much of the period ending
late tonight with areas of showers and thunderstorms with heavy
rainfall. Conditions should gradually improve from west to east
during the morning on Saturday with an improvement to VFR
conditions by mid to late morning.
Winds will be mainly light and variable through today and
tonight. However, brief strong wind gusts are possible
associated with thunderstorms.
Outlook...
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.
RH values will remain elevated due to the clouds and rainfall,
with values generally over 60%. Winds will generally be from a
south to southwest direction at 10 mph or less.
&&
.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will develop this morning and afternoon, with
rain heavy at times. The showers and thunderstorms will slowly
track east and south through Saturday. While there is
uncertainty as to where the heaviest rainfall will occur, there
is potential for training storms through this period and
potentially a focused area of very heavy rainfall tonight into
Saturday morning. Rainfall amounts are expected to be 1 to 2
inches over much of the region but localized amounts over 3
inches are possible.
This potential has resulted in the issuance of
a Flash Flood Watch today afternoon through Saturday morning
for the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties, western
Massachusetts, and southern Vermont.
Although rises are expected on larger rivers, heavy rainfall
will not be widespread enough to cause any flooding of larger,
main-stem rivers. However, brief flooding of smaller streams
and creeks is possible through the rest of the week. Dry weather
should finally return for Saturday afternoon through Monday.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch through Saturday morning for NYZ038>041-043-
047>054-058>061-063-083-084.
MA...Flash Flood Watch through Saturday morning for MAZ001-025.
VT...Flash Flood Watch through Saturday morning for VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...11/JPV
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Aug 3, 5:00 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 500 AM EDT Fri Aug 3 2018 CTZ001-013-NYZ032-033-042-064>066-082-041100- Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton- Northern Warren-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton- 500 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for The southern Adirondacks, mid Hudson Valley and northwestern Connecticut. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected this afternoon into Saturday morning. The main threat will be for locally heavy downpours. Urban and small stream flooding is possible and isolated flash flooding cannot be ruled out. There is a marginal risk for severe thunderstorms, so some isolated storms could also produce damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat indices may reach the mid-90s for portions of the Hudson Valley Sunday through Tuesday. If confidence increases in reaching these values, a Heat Advisory may be needed. Finally, there is a chance of thunderstorms on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-VTZ013>015- 041100- Northern Berkshire-Southern Berkshire-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 500 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for western Massachusetts, southern Vermont, and the eastern Catskills, Helderbergs, Mohawk Valley, Lake George Saratoga Region, Capital District, northern and central Taconics, eastern Greene and western Columbia Counties in eastern New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe thunderstorms, so some isolated storms could also produce damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Heat indices may reach the mid-90s for portions of the Hudson Valley Sunday through Tuesday. If confidence increases in reaching these values, a Heat Advisory may be needed. Finally, there is a chance of thunderstorms on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 3:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN CLARKSVILLE 42.58N 73.96W
08/03/2018 M1.80 INCH ALBANY NY TRAINED SPOTTER
AMOUNT FELL IN 45 MINUTES.
0106 PM TSTM WND DMG 2 WSW HAMPTON MANOR 42.60N 73.77W
08/03/2018 ALBANY NY METEOROLOGIST
NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.
0106 PM HAIL 2 WSW HAMPTON MANOR 42.60N 73.77W
08/03/2018 M1.00 INCH ALBANY NY METEOROLOGIST
NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.
0106 PM FLASH FLOOD 2 WSW HAMPTON MANOR 42.60N 73.77W
08/03/2018 ALBANY NY METEOROLOGIST
NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.
0125 PM HEAVY RAIN 1 NNE HAWTHORNE HILL 42.80N 73.88W
08/03/2018 M1.41 INCH SCHENECTADY NY NWS EMPLOYEE
0130 PM TSTM WND DMG POESTENKILL 42.69N 73.56W
08/03/2018 RENSSELAER NY 911 CALL CENTER
WIRES DOWN
0144 PM FLASH FLOOD 1 S ALBANY 42.64N 73.78W
08/03/2018 ALBANY NY TRAINED SPOTTER
FLOODING IN FIELD AND BUILDING.
0148 PM TSTM WND DMG FEURA BUSH 42.58N 73.88W
08/03/2018 ALBANY NY LAW ENFORCEMENT
ROUTE 144 BETWEEN CORNING HILL ROAD AND FEURA BUSH RD
IS CLOSED DUE TO TREES AND WIRES DOWN.
0215 PM TSTM WND DMG 1 S CASTLETON-ON-HUDSON 42.52N 73.75W
08/03/2018 RENSSELAER NY TRAINED SPOTTER
LARGE TREE LIMBS AND WIRES DOWN
0240 PM FLASH FLOOD 2 SSW ALBANY 42.64N 73.79W
08/03/2018 ALBANY NY SOCIAL MEDIA
ROAD UNDER WATER AND CLOSED AT INTERSECTION OF
WHITEHALL RD AND KATE ST.
0244 PM HEAVY RAIN ALBANY 42.66N 73.78W
08/03/2018 M2.13 INCH ALBANY NY WEATHERNET6
0245 PM FLASH FLOOD 1 S ALBANY 42.64N 73.78W
08/03/2018 ALBANY NY SOCIAL MEDIA
MEDICAL TRANSPORT VEHICLE STUCK IN WATER ON HACKET
BLVD. ROAD CLOSED.
0249 PM FLASH FLOOD 1 SW ALBANY 42.65N 73.80W
08/03/2018 ALBANY NY SOCIAL MEDIA
VEHICLE ALMOST COMPLETELY SUBMERGED UNDER WATER ON
HACKETT BLVD.
0253 PM FLASH FLOOD 1 W ALBANY 42.66N 73.81W
08/03/2018 ALBANY NY SOCIAL MEDIA
FLOODING AT CORTLAND AND COLONIAL WATER ENTERING
VEHICLES.
&&
EVENT NUMBER ALY1800382 ALY1800383 ALY1800384 ALY1800385 ALY1800387
ALY1800388 ALY1800386 ALY1800390 ALY1800389 ALY1800393 ALY1800394
ALY1800395 ALY1800391 ALY1800392
VTKSpecial weather statement, Aug 3, 3:42 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
342 PM EDT FRI AUG 3 2018
VTZ014-015-032015-
Eastern Windham-Western Windham-
342 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
At 342 PM EDT, a strong thunderstorm was located over Guilford
Center, or near Brattleboro, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Brattleboro around 350 PM EDT.
Vernon around 355 PM EDT.
Hinsdale around 400 PM EDT.
Other locations impacted by this storm include North Vernon, West
Brattleboro, Marlboro, Guilford, Packer Corner, West Guilford, Green
River, Naulahka, Fairview Village and Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4273 7253 4273 7271 4287 7277 4293 7253
4292 7252 4290 7253 4288 7255 4281 7254
4278 7251 4277 7252 4276 7251 4277 7249
4276 7247 4274 7247
TIME...MOT...LOC 1942Z 254DEG 27KT 4281 7264
DBTLocal storm report, Aug 3, 3:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 2 W ALBANY 42.66N 73.81W
08/03/2018 M2.06 INCH ALBANY NY RETIRED NWS EMP.
&&
EVENT NUMBER ALY1800396
VTKSpecial weather statement, Aug 3, 3:57 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT FRI AUG 3 2018
NYZ059>061-032045-
Eastern Columbia-Eastern Greene-Western Columbia-
357 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA AND EAST
CENTRAL GREENE COUNTIES...
At 357 PM EDT, a strong thunderstorm was located over Lorenz Park, or
over Hudson, moving northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Coxsackie and Philmont around 405 PM EDT.
Chatham, Valatie and Kinderhook around 420 PM EDT.
Austerlitz around 430 PM EDT.
Other locations impacted by this storm include Churchtown, Rossman,
Rayville, Riders Mills, Linlithgo Mills, Brick Tavern, Harlemville,
West Ghent, Fitchs Wharf and Newton Hook.
This Includes Interstate 87 near exit 21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4213 7373 4226 7391 4248 7369 4249 7353
4239 7340 4232 7342
TIME...MOT...LOC 1957Z 224DEG 23KT 4226 7376
DBTLocal storm report, Aug 3, 4:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN NEW BALTIMORE 42.44N 73.79W
08/03/2018 M1.78 INCH GREENE NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1800397
VTKLocal storm report, Aug 3, 4:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD WEST WARDSBORO 43.03N 72.85W
08/03/2018 WINDHAM VT TRAINED SPOTTER
ROAD FLOODING
&&
EVENT NUMBER ALY1800398
VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:22 AM EDT | Areal Flood Advisory | ALY | Albany, Greene, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more | 66 min |
| Aug 3, 9:14 AM EDT | Special Weather Statement | ALY | Rensselaer | 61 min |
| Aug 3, 12:14 PM EDT | Special Weather Statement | ALY | Greene | 61 min |
| Aug 3, 12:17 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 4 more | 4 hr |
| Aug 3, 12:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 64 min |
| Aug 3, 1:02 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 58 min |
| Aug 3, 1:06 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer | 3 hr |
| Aug 3, 1:32 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 58 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Aug 3, 2:38 PM EDT | Flash Flood Warning | ALY | Rensselaer | 82 min |
| Aug 3, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 70 min |
| Aug 3, 3:48 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 3, 3:57 PM EDT | Special Weather Statement | ALY | Columbia | 48 min |
| Aug 3, 4:10 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 93 min |
| Aug 3, 4:21 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Aug 3, 4:57 PM EDT | Flash Flood Warning | ALY | Columbia | 68 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.